MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 3.0 X 24MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 3.0 X 24MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003SZAS30240
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that during stent-assisted coil embolization of an aneurysm located in the anterior communicating artery, the subject stent was used with a microcatheter in extremely tortuous anatomy.The physician took the microcatheter very far distal and pulled the system back to release any built-up tension.When the physician began to deploy the subject stent, the microcatheter unexpectedly moved proximal to the aneurysm.The physician did not feel comfortable to deploy the stent in the new location since the stent would be too small for the vessel size.Partially deployed subject stent was corked into the microcatheter and both the stent and microcatheter were safely pulled back and retrieved successfully without leaving damage to the vessel.Another stent and microcatheter was used to complete the procedure successfully.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record (dhr) review could not be performed since the batch remains unknown; however, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not returned for analysis; therefore, physical as well as functional testing could not be performed.Based on the additional information provided, the subject device was confirmed to be in a good condition after unpacking and appears to have been used as per the direction for use (dfu).The anatomy was described as extremely tortuous which is likely to have contributed to the reported event.An assignable cause of procedural factors was assigned to the reported event 'nv ¿ stent partial deployment' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
NEUROFORM ATLAS STENT SYSTEM 3.0 X 24MM WITHOUT TIP
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7539234
Report Number3008881809-2018-00240
Device Sequence Number2413255
Product Code NJE
UDI-Device Identifier07613252656166
UDI-Public07613252656166
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
H020002/S046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003SZAS30240
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XT-17 MICROCATHETER (STRYKER)